MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. FOUNDATION PS KNEE; INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE8 13MM CM

ENCORE MEDICAL, L.P. FOUNDATION PS KNEE; INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE8 13MM CM
Catalog Number 360-13-508
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/24/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the knee was infected because of the skin; so the surgeon replaced the poly.
 
Additional Manufacturer Narrative
The reason for this revision surgery was an infection.The previous surgery and the revision detailed in this investigation occurred over 4 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) and product complaint report (pcr) database records show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.A skin infection was reported with the complaint regarding pre-existing condition of the patient that contributed to the infection and inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION PS KNEE
Common Device Name
INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE8 13MM CM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5976616
Report Number1644408-2016-00683
Device Sequence Number18851976
Product Code JWH
UDI-Device Identifier00888912116428
UDI-Public(01)00888912116428
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K933539
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2018
Device Catalogue Number360-13-508
Device Lot Number59604126
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/26/2016
Supplement Report FDA Received Date10/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR